Trick or Treat? The Pranks of Sir Prednisone.

This post was featured in ChronicBabe Blog Carnival #15: Trick or Treat.

Yesterday I experienced something new. Not the sort of exciting and new event that you would like to cross of your “bucket list.” Oh no, this was the sort of thing that should be on the list of “embarrassing things that you hope will never happen” to you. Ok, maybe I’m being a little melodramatic. After all, there are many worse things that could happen as the embarrassing stories section of any Cosmo magazine will tell you. (Or, more reliably, probably most people.) So why am I so upset about this particular event? Well, I guess because it is caused by an event that I am so happy about.

There is no end to the frustrations of taking prednisone: increased appetite, osteoporosis, weight gain, moon face, etc, etc, etc. What people often don’t talk about, though, is that prednisone withdrawal is no pretty sight either. To finally get off of a prednisone taper is an exciting event – it’s splendid to be free of it’s side effects. Sir Prednisone, though, is hardly the type to just let you shimmy down the side of his holding tower on your hair like Rapunzel’s prince and scamper off into happy oblivion. Oh no, he makes it brutal. The mood swings are ridiculous – I mean, really, who tears up at the end of NCIS when they get the bad guy? It’s almost comic except that it’s so frustrating. Then let’s add in the debilitating fatigue and the horrible joint pain. My favorite withdrawal symptom, though, is the nausea and vomiting.

Which brings me to my embarrassing moment: forceful, projectile vomiting in a restaurant bathroom. I mean the kind of puking where you don’t even manage to kneel in front of the toilet because a slight bend at the waist and suddenly it begins… and then repeats 5-6x in fast succession. Oh and then I performed that whole routine again when I got home. Except that I had to get out of the shower that time – with the  shampoo still in my hair. That wasn’t my greatest moment. Just in case anyone missed it, I gave a final midnight show. Of course, at that point it was just acid coming up. Beautiful visual isn’t it? To all the empaths out there … are your noses and throats burning yet?? Hey universe, I would like to never do that again, please. Thanks. Curse you, Sir Prednisone. Can’t you just let us go peacefully?

Advertisements

8 Comments

Filed under blog carnivals/grand rounds, community education, coping, rant

8 responses to “Trick or Treat? The Pranks of Sir Prednisone.

  1. Ughhhhhhhhhhh….I have so puked in that very way many a time…. It sucks. You have my highest sympathy!

    LURVE YOU!

    Annie

  2. ER

    😦 sorry you had to go through that. Nose and throat started burning when you said 5-6x

  3. RT @lkb4jsd: @gradstdntwlupus prednisone the stupid pill gave me osteoporosis. Thank goodness I’m off the evil pill.

  4. RT @DrSnit: Trick or Treat? The Pranks of Sir Prednisone @gradstdntwlupus http://bit.ly/9ygsMJ The reality of a prednisone taper

  5. RT @rachelbeasley: Don’t I know it! RT @DrSnit: Trick or Treat? The Pranks of Sir Prednisone @gradstdntwlupus http://bit.ly/9ygsMJ The reality of pred taper

  6. Oh wow, I don’t get vomiting with withdrawal and am very grateful for that!

    Prednisone sucks.

    M

  7. Ah Sir Prednisone, I know him well. We have been friends for a frightening 35 years. For the past two years I have been trying to taper down slowly – very slowly, very very slowly, but it’s still tough. The bizarre emotionalism, the energy swings and the overall fatigue have been a big battle.

    Being on prednisone for so long gave me an artificial “boost” of energy and, now that I’m tapering off, life seems suddenly very drab and gray. Thankfully, I’m a professional chronic illness coach so I can cope with the feelings of despair that come out of nowhere and realize it’s just the drugs.

    Unfortunately, long term prednisone use and its effect on psychology is something the medical community doesn’t understand too well, although the best analogy someone gave me was that it was similar to withdrawing from a cocaine habit.

    You have a great blog by the way. Thanks for letting me put my two cents in. If you’re ever interested in guest posting on my own blog let me know. I think your experience can benefit people.

    J.

  8. Pingback: Health Time Capsule | Lifestyles of the Ill and (mostly) Blameless

Can't wait to hear what you think!

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s